Jump to content
CrazyBoards.org

Adderall - Various ?s - The roller coaster feelings - My heart?


Recommended Posts

I've been on Adderall for about 5 months now.  For the most part I think it's a life saver and it's really helped me hone in on life. My productivity at work has been AMAZING and I've been commended many times (No one can figure out what or why lol)

 

I do have a bunch of random questions and I'm sorry, I did look through the forums but I kept getting myself even more and more confused (wow, maybe my ADD really isn't all that under control)

 

 

- The roller coaster effect while on Adderall.   Take the pill... fine tune focus... then that "euphoria" feeling where I just want to be everyone's best friend.  I want to apologize to everyone for my short comings.  I become a huge ball of... I don't know... it's like I radiate warmth or something.

 

- My heart... how bad is this stuff for my heart?  There are times where it feel pressure and get paranoid.  I'm sure it's just because I'm working hard (exercise, manual labor etc)  but still.

 

- Is Adderall the end all be all?   I can't help but think it's not the best for me.  I do 30 mg of IR twice a day.  Some days it's a beautiful day... some days my anxiety gets bumped a bit (controllable)  some days my depression gets bumped by the euphoria (controllable)     I've looked at pricing for the other drugs... holy hell... Vyvanense?  It's 400 a month on my plan.   My Adderall 30 mg twice a day is $33.   The XL is $122.     I know you can't put a price on your health, but grrrr

 

 

Link to comment
Share on other sites

If you can at all afford the XL, switch. The IR gives me similar effects. I wouldn't take it if you paid me big bucks. The XL is fine. No roller coaster. No euphoric up and depressed down. No major energy fluctuations. No heart racing. No anxiety. Just much better attention.

 

If it has your heart racing, you are taking more than your body can handle. I get that on the IR, but not on the XL at the same dose.

 

If you are getting anxiety, you are taking more than your body can handle.

 

Seriously, the up-down up-down of twice a day dosing is problematic for many people, perhaps more so for people with mood disorders.

Link to comment
Share on other sites

I took the XR for a month and I will admit I didn't notice that effect.  I was just afraid it didn't work properly because of my gastric bypass and the ability to absorb properly.   I might have to look into it.   I need to find out which pharmacy has the best prices on the XR.  I just cringe at the price difference.

Link to comment
Share on other sites

I would report the euphoric stuff to the doc, and any anxiety/heart concerns too.  I initially had concerns about my pulse rate and so forth when I began stimulant medication, which I mentioned to my doctor, and she said we'd keep an eye on it but that she wasn't initially bothered.  I found this very soothing to my anxiety.  My pulse does increase on a stimulant, but it's not drastically so, and I can exercise safely still.

 

The roller coaster effect is exactly why I went on an extended release version of my particular stimulant, but beware that you can still get a bit of a roller-coaster effect with XR types as well.  For me the change from IR to XR meant the roller coaster is a lot more smooth and extended over time, which is definitely preferable to the short and fast UP and DOWN of the IR.  But I do still crash from my XR stuff and for me personally that crash usually contains rebound anxiety -- I find this anxiety a bit easier to cope with now than I used to, as I expect it from my med crash and I can time when it'll be over, plus it's given me the chance to practice non-med interventions for physical anxiety symptoms.

 

There are plenty of other stimulants out there that you can try.  Some might say that certain ones are weaker or stronger than others, and in a general sense this is true, however if you respond better to a "weaker" stimulant then that's likely the one you'd want to go with, eh?  I take a hefty dose of Concerta for my ADHD symptoms, and I notice it the most on the times I have to go without... as well, if you're sleep deprived, you might notice that your stim med doesn't do a whole lot for your ADHD symptoms, not like it does when you are well rested.  Think of it as though your med is now fighting against your sleep deprivation (which can give a lot of people ADHD-like-ish symptoms anyway) plus your ADHD symptoms, so yeah (the answer is NOT to take more of your med, by the way -- it's to get better sleep!)

 

But yeah.  To recap.  Ask your doctor specifically about the heart concerns, they'd know better regarding your particular case and presenting side effects/symptoms.  I'd also ask a/your pdoc about the euphoria feelings.  Ideally with stimulant medication you want to get as much benefit from it as you possibly can without actually feeling like you're on something (well, until it starts crashing, ugh.)  My doc had me switch from "generic concerta" to the brand name, which yes is a big jump in price, but in my case it actually was worth it.  The brand name is smoother, less noticeable (as in, I don't feel many side effects when on it -- I definitely notice the benefits that I take it for,) and less harsh on me in the crash.

 

I'm also going to move this thread down into the stimulants-specific forum.

Link to comment
Share on other sites

For sure try the XL. Vyvanse is the smoothest. There is also Dexedrine Spansule made generically which would be comparable to Adderall XL. It has the advantage of being just d-amphetamine.

 

The thing I like about the extended release version is that I can take IR on top of them to even finer tune things.

Edited by notfred
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...